MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954600
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, it is alleged that while attempting to implant a ventralight st mesh, it "did not look right".The subject device was returned for evaluation.Sample evaluation finds the st coating has separated from areas on the mesh.The separation has resulted in a void of the hydrogel barrier.No manufacturing anomalies were found.Initial evaluation identified that the mesh had been hydrated by the user, how long the mesh had been hydrated for is unknown.The instructions-for-use states the mesh should be hydrated for no more than 1-3 seconds prior to use and rolled immediately to protect the bioresorbable coating.Based on the event as reported and sample evaluation a definitive root cause of the reported event cannot be made.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this manufacturing lot.Note, the date of event provided is the best estimate based on the date of awareness of the reported event.
 
Event or Problem Description
It was reported that, during a hernia repair procedure, the ventralight st, "did not look right" and the product was deemed unusable.As reported, the or staff used another ventralight st mesh for the case without any issue.There was no reported patient harm/injury.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key10784340
Report Number1213643-2020-20028
Device Sequence Number16884214
Product Code FTL
UDI-Device Identifier00801741031632
UDI-Public(01)00801741031632
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5954600
Device Lot NumberHUDQ0828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2020
Initial Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;